For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Dystonia Go to previous topic Go to next topic Go to higher level

By pattiann On 2011.07.04 19:08
Does anyone have a remedy for this nasty side-effect of the "wearing-off" of Stalevo and/or Sinemet??? The dystonia - which involves 3 toes on his left foot - disappears once the Rx kicks in but my husband is in major pain until then. We are waiting for an appt. with a movement disorder specialist at a major medical facility in our state and will - hopefully! - get something to relieve this problem, if anything is available...? But in the meantime, I would appreciate any advice about how to handle this problem. Thank you for being there, this forum has given me a tremendous amount of help and comfort.

By LOHENGR1N On 2011.07.05 00:38
pattiann, Hi, You asked; "Does anyone have a remedy for this nasty side-effect of the "wearing-off" of Stalevo and/or Sinemet??? The dystonia - which involves 3 toes on his left foot - disappears once the Rx kicks in but my husband is in major pain until then."

If Your Husband has these episodes of dystonia but they abate when his med's kick in? This sounds like it is disease caused and not side effect of med's. As a rule if it is medicine caused the dystonia will be worse while the med's are doing their jobs. So I will hazard a guess and say it isn't any side-effect from wearing off of the med's but the underlying disease causing it. At your appointment your movement disorder specialist might want to increase the medication or shorten the time between doses. Not much you can do until the appointment and you discuss the problem with them. Or call up His current Doctor handling his Parkinson's now and discuss it with them (the one who rx'd the meds).

The movement disorder specialist might know of something else to help other than increasing His med's or decreasing the time between doses. These will help with the problem but I don't know of anything that will remedy the problem. It's another one of these damn problems that we're stuck with and try to make livable. A dammed if we do and dammed if we don't situation! With increasing the medications we can run the risk of the increase causing dyskinesia. I hope you find something to ease the problem and please keep Us posted. Take care, best of luck and hang in there.

By karolinakitty On 2011.07.05 09:34
Pattiann...

My guy had a wearing off period before his next med schedule..the movement doc gave him a "kicker" pill of requip... .50mg to get him through this and it worked....his cramping was so bad in his left foot, that the first three toes would stick straight up and stayed that way for so ling that it actually wore a hole in the top of his shoe...very painful also.... we took the shoe to the docs with us so he could see what was up....he knew my guy was in great pain when he saw that...
Don't know if your guy is in anything like cymbalta for pain, but we switched from cymbalta to Savella and what a difference..plus savella isn't as evil as cymbalta and the weaning off isn't like a heroin withdrawl....

By pattiann On 2011.07.06 07:41
Thanks for the responses. Karolinakitty, sounds like our guys have twin symptoms - left foot, first 3 toes and very painful. My husband had been on Lyrica when the doc thought it was something else but we stopped after seeing that there was no improvement. We're anxious to see the movement specialist for many reasons... Now, it's just a matter of waiting for that appt.!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you